Topamax Allergy Injections, Acid Reflux, Maintenance Level, Climbing the Walls, Endocrinologist
I was on topamax for about 2 years. I took it for frequent migraines caused by my sinus's. I had all the normal side affects but got used to it after awhile. The only one i didn't get used to was the hair loss. During this time I started allergy ... more »
I was on topamax for about 2 years. I took it for frequent migraines caused by my sinus's. I had all the normal side affects but got used to it after awhile. The only one i didn't get used to was the hair loss. During this time I started allergy injections and now i'm up to my maintenance level. So i decided to ween myself slowly off the topamax. I have been off for about 2 months now and I have been fine on the headache side, but i have started to get other symptoms (i think withdrawal symptoms). They have progressively gotten higher in number as the days go by. First my hair loss has not stopped. I gained about 10-15lbs, I am edgy and climbing the walls all day. I have a really hard time relaxing. I recently developed horrible insomnia, and about a week ago i started having digestive problems including water retention, bloating, gas, irregular bowl movements, and acid reflux. And I've recently had bouts of tightness in my chest and throat which make it difficult to breath (lasts about an hour). I didn't have any of these symptoms while i was on the topamax (except the hair loss), nor did I have them before it.
I am seeing an endocrinologist in a few weeks to make sure nothing on that front is causing any of this, but i really feel it's from taking and going off the topamax. If you can find other ways to deal with your migraines, DO!